| Model Number |
M00547000 |
| Medical Device Problem Codes |
Inflation Problem (1310); Difficult to Remove (1528); Failure to Deflate (4060)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/09/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a1401 captures the reportable event of balloon failed to deflate.
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro rx retrieval balloon was attempted to be used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) performed on (b)(6) 2024.During the procedure, the balloon would not inflate on initial attempt.Upon eventual inflation, the balloon would not deflate after several attempts and removal of inflation syringe.The balloon was partially deflated before removing out of the patient or scope.The procedure was completed with a larger extractor pro retrieval balloon (12 mm -15 mm).There were no patient complications reported as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a1401 captures the reportable event of balloon failed to deflate.Block h11: investigation results: the returned extractor pro retrieval balloon was analyzed, and a visual inspection found no damages to the device.Functional inspection was performed, and the balloon was able to be inflated/deflated and held pressure without any evidence of a leak.Dimensional inspection was performed, and the outer diameter of the catheter was measured in three sections.All measurements were within the specification.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon failure to deflate was not confirmed.The results of the analysis performed on the returned device found no visible damages to the device and the balloon was able to be inflated/deflated without problem and held the pressure without any evidence of a leak.Also, the outer diameter of the catheter measurements were within the specification.Therefore, the most probable root cause is no problem detected.
Event or Problem Description